Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Nov 11, 2021, 6:32 AM CST for 9 parishes in Louisiana; Hardin County, Jefferson County, Orange County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 11, 2021, 6:32 AM CST (12:32 UTC)
- Expired
- Nov 11, 2021, 7:30 AM CST
- In force
- 58 min
- Issued by
- NWS Lake Charles, LA
- Hail
- 0.00 in
- Wind
- 40
Counties Acadia Parish, LA, Allen Parish, LA, Beauregard Parish, LA, Calcasieu Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Jefferson Davis Parish, LA, Lafayette Parish, LA, Saint Landry Parish, LA, Hardin County, TX, Jefferson County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 15 km from the middle of the area, began a volume at 12:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 0.5 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1094 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 227 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 6.3
The text
As transmitted.
403
WWUS84 KLCH 111232
SPSLCH
Special Weather Statement
National Weather Service Lake Charles LA
632 AM CST Thu Nov 11 2021
LAZ029>033-041>045-052-073-074-TXZ180-201-215-216-259>262-111330-
West Cameron LA-Lafayette LA-St. Landry LA-Avoyelles LA-
Evangeline LA-Allen LA-Calcasieu LA-Acadia LA-Jefferson Davis LA-
Vermilion LA-Upper St. Martin LA-Beauregard LA-East Cameron LA-
Jefferson TX-Hardin TX-Southern Newton TX-Northern Jasper TX-
Orange TX-Northern Newton TX-Southern Jasper TX-Tyler TX-
632 AM CST Thu Nov 11 2021
...Strong thunderstorms will impact portions of Cameron, Lafayette,
Beauregard, Acadia, Calcasieu, northwestern Vermilion, Allen,
Jefferson Davis, Evangeline, south central Avoyelles, northwestern
St. Martin and St. Landry Parishes, Hardin, southeastern Jasper,
Jefferson, southeastern Tyler, southwestern Newton and Orange
Counties through 730 AM CST...
At 632 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Lettsworth to near Indian Lake to Pine
Island to near Lake Charles Regional Airport to near Pinehurst to
near Honey Island to near Thicket. Movement was south at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lafayette, Beaumont, Lake Charles, Port Arthur, Sulphur, Orange,
Nederland, Opelousas, Groves, Crowley, Port Neches, Lumberton, Vidor,
Eunice, Jennings, Scott, Breaux Bridge, Rayne, Bridge City and
Oakdale.
This includes the following highways...
Interstate 10 in Texas between mile markers 880 and 832.
Interstate 10 in Louisiana between mile markers 1 and 118.
Interstate 210 between mile markers 1 and 12.
Interstate 49 between mile markers 1 and 47.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Brief torrential rainfall is also occurring with these storms and
may lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3094 9180 3085 9182 3070 9173 3050 9176
3044 9164 2991 9229 2971 9385 2980 9391
2985 9379 3000 9379 2999 9386 2984 9395
2977 9392 2971 9386 2964 9435 2989 9436
2989 9444 3011 9445 3011 9460 3047 9473
TIME...MOT...LOC 1232Z 357DEG 19KT 3093 9174 3075 9220 3036 9278 3016
9327 3014 9382 3034 9439 3035 9463
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
K. KuyperWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Nov 11, 6:16 AM CST, 16 minutes earlier.
Area forecast discussion, Nov 11, 6:16 AM CST, 16 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 616 AM CST Thu Nov 11 2021 .AVIATION... A squall line extends from northern Hardin county across into southern Jasper and Newton counties then further east into Avoyelles parish in central Louisiana. This squall will affect BPT... LCH... LFT... and ARA in the next 30 minutes to about an hour or so. Winds becoming variable with several sites area southern Louisiana reporting sustain winds to 30 mph. The squall line will enter the coastal waters in the next hour to two hours pushing deeper into the gulf. Flight conditions will improve behind the front with vsby increasing and ceilings climbing. && .PREV DISCUSSION... /issued 350 AM CST Thu Nov 11 2021/ DISCUSSION... A line of thunderstorms is moving into the lakes region of se Texas and central Louisiana at this time. This line is moving to the southeast and looks to make the coast around the noon hour. Cloud to ground lightning... brief heavy rainfall and strong and gusty winds will accompany the line. The front hangs back a bit further from sw Arkansas into southcentral Texas but is expected to make the coast during the early afternoon hours. Conditions will improve across the lakes region and central Louisiana during the afternoon with skies improving towards the coast through the evening hours. Winds will swing briefly around to the northwest behind the front. Friday morning temps to start out in the upper 40s inland to the mid 50s along the coast. Another stronger surge of dry colder air late Friday will push thru from the northwest. This will tighten the pressure gradient over the coastal waters early Saturday and a Small Craft Should Exercise Caution or Advisory maybe needed. Seas to build in response to the winds. Saturday morning lows will be on the chilly side with 40s across central Louisiana and near 50 at the beaches. LONG TERM [Sunday through Thursday]... At the start of the long term period, the forecast area will be located on the western edge of a broad upper level trof, while at the surface high pressure will be situated nearly directly overhead. Through the day Sunday, high pressure will quickly begin to slide eastward, allowing winds to return to an onshore flow and in turn bring about another slow warming and moistening trend as we head into the new week. Sunday night into Monday, another shortwave crossing the Plains will send another frontal boundary sweeping through the forecast area. With minimal moisture available, not expecting any precip with this frontal passage. The main outcome will simply be a quick wind shift to the north/northeast early Monday. However, with a very progressive pattern ongoing this shift will be brief, with onshore flow progged to return by Monday evening. Thus, this early week frontal passage will simple just delay the inevitable warm up for one more day, with afternoon highs both Sunday and Monday looking to top out in the low 70s. Heading into the mid-week, upper level ridging begins to build across the central CONUS while surface high pressure slides quickly across the southeastern states. This will result in a continuation of the dry and mild weather pattern we've been experiencing, while also allowing temps to slowly rebound back into the mid to upper 70s. By the end of the forecast period, rain chances begin to creep back up as onshore flow continues to pool moisture overhead and another upper level disturbance/surface cold front sweep towards the region. The combination of these things should result in a return of isolated showers and thunderstorms by early Thursday, with our next frontal passage likely occurring shortly thereafter. 17 && .PRELIMINARY POINT TEMPS/POPS... AEX 75 47 74 42 / 70 0 0 0 LCH 77 52 76 46 / 80 0 0 0 LFT 78 52 76 47 / 80 0 0 0 BPT 78 52 76 46 / 80 0 0 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. &&
Hazardous weather outlook, Nov 11, 3:54 AM CST, 2 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 354 AM CST Thu Nov 11 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-121000- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 354 AM CST Thu Nov 11 2021 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and Tonight. A line of showers will be all that there is left for the lake region in southeast Texas and across central Louisiana by sunrise as the line will move to the coast around the noon hour. Look for drier air moving in and skies clearing. However, no widespread hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Dry on Friday as a stronger cold front moves through during the evening hours. This will see morning lows in the 40s for Saturday and 30s for Sunday morning central Louisiana and lakes region in southeast Texas... 40s for the I-10 corridor. Rains to return by midweek. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-121000- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 354 AM CST Thu Nov 11 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and Tonight. Showers or thunderstorms will be possible as a cold front the coastal waters towards the noon hour. Winds and seas will be elevated near stronger storms. The line of storms are moving to the southeast. Storms look to exit the coast waters late tonight. No widespread hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Another front this one stronger than the one today will move through the coastal waters on Friday evening timeframe with offshore flow redeveloping in the wake of the front. Strongest offshore flow expected from Friday night into Saturday. Small craft exercise caution or small craft advisory flags may be required during this period. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Nov 11, 3:33 AM CST, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
333 AM CST Thu Nov 11 2021
LAZ027-028-TXZ180-259-260-111030-
Vernon LA-Rapides LA-Northern Newton TX-Northern Jasper TX-Tyler TX-
333 AM CST Thu Nov 11 2021
...Strong thunderstorms will impact portions of western Rapides and
Vernon Parishes, Tyler, northern Newton and northern Jasper Counties
through 430 AM CST...
At 331 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Natchitoches to near
Hornbeck to near Pineland to 11 miles southeast of Huntington.
Movement was south at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jasper, Leesville, Woodville, Newton, Rosepine, Boyce, Anacoco,
Colmesneil, Chester, Fort Polk, Rockland, Town Bluff, Slagle, Toledo
Bend Dam, Ebenezer, Hineston, Lena, Burkeville, New Llano and
Hornbeck.
This includes Interstate 49 between mile markers 99 and 109.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with the stronger storms and
may lead to some localized flooding. Do not drive your vehicle
through flooded roadways.
Cloud to ground lightning is occurring with these storms. Lightning
can strike 10 miles away from a thunderstorm. Seek a safe shelter
inside a building or vehicle.
&&
LAT...LON 3149 9270 3140 9269 3139 9265 3102 9263
3088 9354 3063 9456 3099 9465 3106 9455
3103 9447 3116 9390 3117 9358 3128 9352
3128 9343 3136 9338 3135 9295 3152 9272
TIME...MOT...LOC 0931Z 352DEG 14KT 3177 9299 3135 9343 3123 9403 3119
9441
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
K. KuyperSpecial weather statement, Nov 11, 4:40 AM CST, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
440 AM CST Thu Nov 11 2021
LAZ027>032-TXZ180-201-259>262-111145-
Avoyelles LA-Evangeline LA-Allen LA-Beauregard LA-Vernon LA-
Rapides LA-Hardin TX-Southern Newton TX-Northern Newton TX-
Northern Jasper TX-Southern Jasper TX-Tyler TX-
440 AM CST Thu Nov 11 2021
...Strong thunderstorms will impact portions of Rapides, northern
Evangeline, Beauregard, northwestern Avoyelles, Vernon and
northeastern Allen Parishes, Tyler, Newton, northern Hardin and
Jasper Counties through 545 AM CST...
At 439 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Tioga to near Leander to near Roganville to
near Town Bluff to 7 miles south of Chester. Movement was south at 20
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Alexandria, Pineville, De Ridder, Oakdale, Jasper, Leesville,
Marksville, Bunkie, Woodville, Newton, Kirbyville, Kountze, Rosepine,
Glenmora, Merryville, Boyce, Anacoco, Cheneyville, Colmesneil and
Elizabeth.
This includes Interstate 49 between mile markers 47 and 102.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Brief torrential rainfall is also occurring with these storms and
may lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3133 9208 3132 9200 3122 9199 3123 9192
3130 9191 3122 9178 3082 9228 3051 9359
3032 9463 3049 9465 3051 9454 3101 9466
3106 9456 3103 9447 3113 9404 3117 9358
3123 9355 3130 9329 3148 9221
TIME...MOT...LOC 1039Z 338DEG 19KT 3139 9246 3109 9285 3083 9388 3087
9422 3081 9459
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
K. KuyperSpecial weather statement, Nov 11, 5:31 AM CST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Lake Charles LA
531 AM CST Thu Nov 11 2021
LAZ027>033-041>043-TXZ180-201-215-216-259>262-111230-
St. Landry LA-Avoyelles LA-Evangeline LA-Allen LA-Vernon LA-
Rapides LA-Calcasieu LA-Acadia LA-Jefferson Davis LA-Beauregard LA-
Jefferson TX-Hardin TX-Southern Newton TX-Northern Jasper TX-
Orange TX-Northern Newton TX-Southern Jasper TX-Tyler TX-
531 AM CST Thu Nov 11 2021
...Strong thunderstorms will impact portions of Rapides, Beauregard,
northwestern Acadia, Calcasieu, southern Vernon, Allen, northern
Jefferson Davis, Evangeline, Avoyelles and northern St. Landry
Parishes, Hardin, Jasper, north central Jefferson, southern Tyler,
Newton and northern Orange Counties through 630 AM CST...
At 531 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Effie to near Oakdale to Longville to near
De Quincy to near Warren. Movement was south at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Beaumont, Lake Charles, Alexandria, Sulphur, Orange, Opelousas,
Lumberton, Vidor, De Ridder, Eunice, Oakdale, Ville Platte, Silsbee,
Marksville, Westlake, Bunkie, Mamou, Vinton, Iowa and Woodville.
This includes the following highways...
Interstate 10 in Texas between mile markers 880 and 875, and between
mile markers 873 and 860.
Interstate 10 in Louisiana between mile markers 1 and 48.
Interstate 210 between mile markers 1 and 12.
Interstate 49 between mile markers 23 and 83.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3049 9454 3073 9459 3137 9208 3133 9208
3132 9200 3122 9199 3123 9192 3128 9195
3130 9191 3119 9168 3105 9172 3097 9181
3085 9182 3076 9176 3052 9214 3010 9333
3014 9461 3049 9473
TIME...MOT...LOC 1131Z 339DEG 12KT 3124 9209 3084 9271 3061 9325 3049
9350 3061 9451
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
K. KuyperSpecial weather statement, Nov 11, 6:32 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
632 AM CST Thu Nov 11 2021
LAZ029>033-041>045-052-073-074-TXZ180-201-215-216-259>262-111330-
West Cameron LA-Lafayette LA-St. Landry LA-Avoyelles LA-
Evangeline LA-Allen LA-Calcasieu LA-Acadia LA-Jefferson Davis LA-
Vermilion LA-Upper St. Martin LA-Beauregard LA-East Cameron LA-
Jefferson TX-Hardin TX-Southern Newton TX-Northern Jasper TX-
Orange TX-Northern Newton TX-Southern Jasper TX-Tyler TX-
632 AM CST Thu Nov 11 2021
...Strong thunderstorms will impact portions of Cameron, Lafayette,
Beauregard, Acadia, Calcasieu, northwestern Vermilion, Allen,
Jefferson Davis, Evangeline, south central Avoyelles, northwestern
St. Martin and St. Landry Parishes, Hardin, southeastern Jasper,
Jefferson, southeastern Tyler, southwestern Newton and Orange
Counties through 730 AM CST...
At 632 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Lettsworth to near Indian Lake to Pine
Island to near Lake Charles Regional Airport to near Pinehurst to
near Honey Island to near Thicket. Movement was south at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lafayette, Beaumont, Lake Charles, Port Arthur, Sulphur, Orange,
Nederland, Opelousas, Groves, Crowley, Port Neches, Lumberton, Vidor,
Eunice, Jennings, Scott, Breaux Bridge, Rayne, Bridge City and
Oakdale.
This includes the following highways...
Interstate 10 in Texas between mile markers 880 and 832.
Interstate 10 in Louisiana between mile markers 1 and 118.
Interstate 210 between mile markers 1 and 12.
Interstate 49 between mile markers 1 and 47.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Brief torrential rainfall is also occurring with these storms and
may lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3094 9180 3085 9182 3070 9173 3050 9176
3044 9164 2991 9229 2971 9385 2980 9391
2985 9379 3000 9379 2999 9386 2984 9395
2977 9392 2971 9386 2964 9435 2989 9436
2989 9444 3011 9445 3011 9460 3047 9473
TIME...MOT...LOC 1232Z 357DEG 19KT 3093 9174 3075 9220 3036 9278 3016
9327 3014 9382 3034 9439 3035 9463
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
K. KuyperThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 3:33 AM CST | Special Weather Statement | LCH | Vernon | 57 min |
| Nov 11, 4:40 AM CST | Special Weather Statement | LCH | Avoyelles, Beauregard, Rapides, Vernon | 65 min |
| Nov 11, 5:31 AM CST | Special Weather Statement | LCH | Allen, Avoyelles, Beauregard, Calcasieu, Evangeline, Rapides | 59 min |
| Nov 11, 6:38 AM CST | Special Marine Warning | LCH | 52 min | |
| Nov 11, 7:31 AM CST | Special Marine Warning | LCH | 44 min | |
| Nov 11, 7:05 AM CST | Severe Thunderstorm Warning | LCH | Hardin, Jefferson | 40 min |
Nearby
Special Weather Statements in Louisiana, 2021Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.